MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that, following the cataract surgery with intraocular lens (iol) implant procedure the patient suffered from several intolerances.Additional information received and stated that, since lens was implanted the patient had stinging in left eye, daily severe headaches, fingernails cracked, head overheated, optic nerve irritation, sand grain sensation which led hospitalization.Continuation of sicca therapy recommended additional information has been request.
 
Additional Manufacturer Narrative
The product was not returned for analysis.The root cause for the reported complaint could not be determined as no sample was returned for analysis.Based on the results from the product history record, the products met release criteria.Investigation has been completed based on current information.No further action is warranted at this time.There have been one other complaint reported in the lot.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that following the iol implant the patient experienced overheating at the head, forehead and all-round head, head throbbing, irritation of the left eye with burning, itching and stinging sensation.Pressure in the left eye towards the nose and irritation of the optic nerve.Can partly open the eye badly, due to sand grain feeling, listlessness, lack of energy/exhaustion, sleep disturbances and fatigue.The patient also had dry mouth and eyes, electro sensitivity, restlessness, weakness.Neuropathies, fingernail anomalies, cracked and breaking.Fingertips are sensitive to pain and unprotected.The patient assumes that the blue light filter is the disturber, sometimes more intense at least borderline.Muscle test or testing via bio resonance performed with different persons - left turning.Lymphocyte transformation test was performed and showed no evidence of type iv cellular sensitization to the tested material.Basophil degranulation test for allergen: eye lens iol: <50 pg/ml (values of > 200 pg/ml show an existing sensitization to the corresponding allergen.A detailed discussion of findings was made.The complaints cannot be explained ophthalmologically.There is no acute need for action.We recommend the continuation of the sicca therapy.In case of persistent complaints with periorbital pain we recommend a neurological evaluation with cardiac magnetic resonance imaging (cmri) of the orbit if necessary.

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15751580
Report Number9612169-2022-00585
Device Sequence Number15003477
Product Code HQL
UDI-Device Identifier00380655093276
UDI-Public00380655093276
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.240
Device Lot Number21250326
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer11/09/2022
01/20/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date12/05/2022
02/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age78 YR
Patient SexFemale
Patient Weight60 KG